MAUDE Adverse Event Report: ARTHREX, INC. EXCALIBUR, 3.8MM X 13CM; SAW BLADE

ARTHREX, INC. EXCALIBUR, 3.8MM X 13CM; SAW BLADE
Model Number EXCALIBUR, 3.8MM X 13CM
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
It was reported that during a meniscus refixation surgery it was noticed that the shrink tubing on the blade is irreparably damaged.There was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Complaint allegation is confirmed.One unpackaged, excalibur, 3.8 mm x 13 cm, ar-8380ex / batch 15188000, was received for evaluation.Upon visual evaluation, the teflon on the inner tube was bunched on the proximal end.The distal tip of the inner tube was also corroded significantly.Function testing was not performed due to the damage to the device.Dfu-0215-eor1_fmt_en; f: precautions; 12 states: " if disassembly of straight devices is required to remove a clog, care must be taken to prevent damage to the teflon tubing on the inner tube during re-assembly." the most likely cause for the reported failure can be attributed to misuse/mishandling due to damage to the device, as the user damaged the shrink tubing likely by trying to reassemble it, thus causing it to bunch.

Brand Name
EXCALIBUR, 3.8MM X 13CM
Common Device Name
SAW BLADE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key18914148
Report Number1220246-2024-01502
Device Sequence Number12484158
Product Code GFA
UDI-Device Identifier00888867043381
UDI-Public00888867043381
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEXCALIBUR, 3.8MM X 13CM
Device Catalogue NumberAR-8380EX
Device Lot Number15188000
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2024
Supplement Date Received by Manufacturer08/09/2024
Initial Report FDA Received Date03/15/2024
Supplement Report FDA Received Date09/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown